I'm getting the injection to prevent pregnancy tomorrow evening, but I just read that it could make periods HEAVIER or prolonged! Does anyone have any experience with this, and has that happened to you? Or does anyone know how common it is for periods to stop altogether?! (That would be better, obviously!)
It can go either way. I was on Depo and within the 6 month on it my period stopped and when i got off of it it took a couple of months for my period to become regular again(i was getting my period every other week). My sister in-law was also on depo but her period didn't stop, it got worse. She bleed for the whole time on it till it was out of her system. I really suggest reading all you can about depo because once you have the shot you have to wait it out if you have side effects and that can be longer then the 3 months that they say. Good luck.
My doctor told me that if I got the shot I wouldnt have a period for 3 months, but Ive also heard that when getting off the shot it can often take up to a year to get pregnant. Then again my friend got pregnant ON the shot and didnt find out until 3 months into the pregnancy. Ive heard a lot of different things so I guess it depends on the person. Ive also been told by my friends sister that works in a hospital that its bad for you because its unnatural to not have a period when youre suppose to be getting them. Hope that helped some, and hopefully youre a lucky one and have it work the way you want it to lol out of everyone I know on birth control I was the only one that gained weight so you never know.
I was on the Depo shot for three years and didn't have a period at all for the time I was on it. It was heaven to me. I hate having periods. I had to get off the shot though because it caused my blood pressure to rise. I gained some weight but not a lot. My doctor told me that it was okay to not have a period while on the shot because you don't ovulate, hence no period. Everyone reacts differently to all medications. For instance my mom couldn't take BCP at all, she had severe side effects but for me it was fine and had little to no side effects. There are side effects to everything you take. Read up on it and be well informed. It may work for you and it may not. It's all trial and error.